MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I20-30
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 04/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
Patient initially implanted with a bifurcated stent, a suprarenal aortic extension, and an infrarenal aortic extension.On (b)(6) 2015 it was reported the patient had a type 3a endoleak.The physician elected to repair the endoleak by implanting an additional infrarenal aortic extension and two non-endologix gore devices to seal the endoleak.On (b)(6) 2017 a follow up showed the patient had aneurysm sac growth, there was no endoleak observed.The physician is planning to explant the devices.To date the explant procedure has not be reported to endologix.There have been no additional adverse events reported for this patient.The patient is reported to be in good condition.
 
Additional Manufacturer Narrative
The review of manufacturing lot confirmed all devices met specifications prior to release.The devices were returned for further evaluation.The evaluation of the aortic extension showed signed of damaged that are consistence with the explant procedure as well as a tear that was unlikely caused by the explant device.A clinical assessment was completed by reviewing medical records and imaging provided.Cumulative knowledge informed by past assessments of similar complaints was applied to a review of the available medical information.With the data made available, clinical assessment could not find evidence to support the reported sac growth.The most likely cause of the compromised stent graft of the main body stent was the strata fabric.The marginally acceptable aortic neck anatomy likely contributed to this event, stressing the system as it separated its components.The stent revision, an off label use as it was with non endologix products, likely contributed to this event.The patient disposition was reported as stable, post operatively.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.
 
Event or Problem Description
Additional information was received.The physician explanted the devices on (b)(6) 2017.Patient is reported as stable.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6580087
Report Number2031527-2017-00254
Device Sequence Number16176563
Product Code MIH
UDI-Device Identifier00818009014214
UDI-Public(01)00818009014214(17)200131
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2013
Device Model NumberBA28-90/I20-30
Device Lot Number1089144-016
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/20/2017
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by Manufacturer04/20/2017
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR